advertisement
advertisement

Medications And Depression

Some medications can cause depression - appear to bring about depressive symptoms - Naproxen sodium, ibuprofen, steroids, sedatives.Some Medications Can Cause Depression

There are some medications which, for a varietyt of reasons, appear to bring about depressive symptoms as a side-effect. Some of these are actually rather common. For example, it's known that NSAIDs (such as naproxen sodium, ibuprofen, etc.) can exacerbate depression in those already affected by it. The same is true of some steroids, such as prednisone, if they are taken for a long time.

Also, any medication that is sedating--and there are many, many of them--can make people feel tired, run-down, and as a result, bring on depressed feelings.

next: Prognosis For Depression
~ back to Living with Depression homepage
~ depression library articles
~ all articles on depression

Last Updated: 20 June 2016
Reviewed by Harry Croft, MD

Support Group

Log in

Login to your account

Username *
Password *
Remember Me

Create an account

Fields marked with an asterisk (*) are required.
Name *
Username *
Password *
Verify password *
Email *
Verify email *
advertisement

Follow Us

Depression Videos

Mental Health Newsletter

Sign up for the HealthyPlace mental health newsletter for latest news, articles, events.

Mental Health
Newsletter Subscribe Now!

Mental Health Newsletter

Sign up for the HealthyPlace mental health newsletter for latest news, articles, events.

Log in

Login to your account

Username *
Password *
Remember Me
advertisement
X
advertisement
X
advertisement
X
Back To Top